Some new finite difference inequalities. (English) Zbl 0809.26009

Let \(N= \{0,1,2,\dots\}\). For real-valued, nonnegative functions \(u\) defined on \(N^ m\), the author studies (nonlinear, discrete Gronwall- Wendroff-Bihari type) inequalities of the form \[ u(n)\leq \{c^ 2+ T(n,k,r; F(i,u(i)))\}^{1/2}, \] where (i) in the case \(m=1\) (Theorem 1) \[ T(n,u)= T(n,k,r; F(i,u(i)))= \sum^{n-1}_{i_ 1= 0} r_ 1(i_ 1) \sum^{i_ 1- 1}_{i_ 2= 0} r_ 2(i_ 2)\cdots \sum^{i_{k-1}- 1}_{i_ k= 0} F(i_ k, u(i_ k)),\quad n\in N, \] \(r_ j\) are assumed to be positive functions; (ii) in the case \(m= 2\) (Theorem 2) \(n= (n_ 1,n_ 2)\), \(i = (i_ 1,i_ 2)\), \(u= (x_ 1,x_ 2)\); \[ T(n,u)= T(n_ 1,k_ 1, 1; T(n_ 2,k_ 2,1; F((i_ 1,i_ 2),u(i_ 1,i_ 2)))); \] (iii) in the case of arbitrary fixed \(m\) (Theorem 3) \(n= (n_ 1,\dots, n_ m)\), \(i= (i_ 1,\dots i_ m)\); \[ T(n,u)= T(n_ 1, 1, 1; T(n_ 2, 1,1;\dots T(n_ m, 1,1; F(i,u(i)))\dots)). \] The function \(F\) is taken (for example) \[ F(i,u(i)) =f(i) u^ 2(i)+ g(i) u(i)\quad\text{ or }\quad F(i,u(i))= f(i) u(i) W(u(i))+ g(i) u(i). \] See also the review below.
Remark: The initial inequalities are given in the form \((u(n))^ 2\leq \dots\), however regarding proofs these inequalities are like described above. Without any difficulties the obtained results can be extended to the inequalities \((u(n))^ p\leq\dots\;\).


26D15 Inequalities for sums, series and integrals
39A12 Discrete version of topics in analysis


Zbl 0809.26010
Full Text: DOI


[1] Liang, O. I., The boundedness of solutions of linear differential equations \(y\)″ + \(A(t)y = 0\), Shuxue Jinzhan, 3, 409-415 (1957)
[2] Barbu, V., Differential Equations (1985), Ed. Junimea: Ed. Junimea Iaşi, (In Romanian)
[3] Brezis, H., Opérateure maximaux monotones et sémigroupes de contractions dans les éspaces de Hilbert (1973), North-Holland: North-Holland Amsterdam
[4] Dragomir, S. S., The Gronwall type lemmas and applications, Monografii Matematice, Univ. Timisoara, 29 (1987) · Zbl 0636.45004
[5] Haraux, A., Nonlinear evolution equations: Global behavior of solutions, (Lecture Notes in Mathematics, 841 (1981), Springer-Verlag: Springer-Verlag Berlin) · Zbl 0583.35007
[6] Ikehata, R.; Okazawa, N., Yosida approximations and nonlinear hyperbolic equation, Nonlinear Analysis TMA, 15, 479-495 (1990) · Zbl 0715.35050
[7] Olekhnik, S. N., Boundedness and unboundedness of solutions of some systems of ordinary differential equations, Vestnik Moskov Univ. Mat., 27, 34-44 (1972)
[8] Tsutsumi, M.; Fukunda, I., On solutions of the derivative nonlinear Schrödinger equations. Existence and uniqueness theorem, Funkcialaj Ekvacioj, 23, 259-277 (1980)
[9] Dafermos, C. M., The second law of thermodynamics and stability, Arch. Rat. Mech. Anal., 70, 167-179 (1979) · Zbl 0448.73004
[10] Pachpatte, B. G., A note on certain multivariable integral inequalities, Tamkang Jour. Math., 24, 105-112 (1993) · Zbl 0870.26007
[11] Pachpatte, B. G., On a certain inequality arising in the theory of differential equations, J. Math. Anal. Appl., 182, 143-157 (1994) · Zbl 0806.26009
[12] Agarwal, R. P., Difference Equations and Inequalities (1991), Marcel Dekker: Marcel Dekker New York
[13] Beesack, P. R., Gronwall inequalities, (Mathematical Lectures Notes, 11 (1975), Carleton University: Carleton University Northfield, MN) · Zbl 0578.26004
[14] Pachpatte, B. G., On a class of new discrete inequalities, Tamkang Jour. Math., 20, 19-28 (1989) · Zbl 0688.26006
[15] Pachpatte, B. G., On multidimensional discrete inequalities and their applications, Tamkang Jour. Math., 21, 111-122 (1990) · Zbl 0718.26013
[16] Pachpatte, B. G., Discrete inequalities in two variables and their applications, Radovi Matematicki, 6, 235-247 (1990) · Zbl 0723.39002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.